Taiwanese Journal of Mathematics

ON GEOMETRIC AND TOPOLOGICAL PROPERTIES OF THE CLASSES OF HEREDITARILY $\ell_{p}$ BANACH SPACES

Parviz Azimi

Full-text: Open access

Abstract

A class of hereditarily $\ell_{p}$ ($1 \leq p \lt \infty$) Banach sequence spaces is constructed and denoted by $X_{\alpha,p}$. Any constructed space is a dual space. We show that (i) the predual of any member $X$ of the class of $X_{\alpha,1}$ contains asymptotically isometric copies of $c_0$.(ii) Every infinite dimensional subspace of $X$ contains asymptotically isometric complemented copies of $\ell_{1}$, and consequently, the dual X$^*$ of X contains subspaces isometrically isomorphic to $C[0,1]^*$. (iii) Every member of the class of $X_{\alpha,p}$ ($1 \leq p \lt \infty$) fails the Dunford-Pettis property. (iv) We observe that all $X_{\alpha,p}$ spaces are Banach spaces without unconditional basis but all constructed spaces contain a subspace which is weakly sequentially complete with an unconditional basis which is weakly null sequence but not in norm. (v) All spaces have asymptotic-norming and Kadec-Klee property. The predual of any $X_{\alpha,p}$ is an Asplund space.

Article information

Source
Taiwanese J. Math., Volume 10, Number 3 (2006), 713-722.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500403857

Digital Object Identifier
doi:10.11650/twjm/1500403857

Mathematical Reviews number (MathSciNet)
MR2206324

Zentralblatt MATH identifier
1108.46009

Subjects
Primary: 46B04: Isometric theory of Banach spaces
Secondary: 46B20: Geometry and structure of normed linear spaces

Keywords
Banach spaces asymptotically isometric copies of $c_0$ asymptotically isometric copies of $\ell_{1}$

Citation

Azimi, Parviz. ON GEOMETRIC AND TOPOLOGICAL PROPERTIES OF THE CLASSES OF HEREDITARILY $\ell_{p}$ BANACH SPACES. Taiwanese J. Math. 10 (2006), no. 3, 713--722. doi:10.11650/twjm/1500403857. https://projecteuclid.org/euclid.twjm/1500403857


Export citation

References

  • [1.] E. Asplund, Frechet differentiability of convex functions, Acta Math., 122 (1968), 31-47.
  • [2.] P. Azimi, A new class of Banach sequence spaces, Bull of Iranian Math Society, 28 (2002) 57-68.
  • [3.] P. Azimi, J. Hagler, Examples of hereditarily $\ell_{1}$ Banach spaces failing the Schur property, Pacific J. of Math., 122 (1986), 287-297.
  • [4.] S. Chen, B.-L. Lin, Dual action of asymptotically isometric copies of $\ell_{p} (1 \leq p < \infty)$ and $c_{0}$, Collect. Math., 48 (1997) 449-458.
  • [5.] W. J. Davis, W. B. Johnson, A Renorming of Nonreflexive Banach Spaces, Proc. Amer. Math. Soc., 37 (1973), 486-487.
  • [6.] M. M. Day, Normed Linear Spaces, Springer Verlag, Berlin.
  • [7.] J. Dilworth, M. Giradi, J. Hagler, Dual Banach Spaces which contains an isometric copy of $L_{1}$, Bull. of the Polish Academy of Science, 48(1), (2000) 1-12.
  • [8.] J. Hagler, Hereditarily complementably $\ell_1$ Banach spaces failing the Schur property. Personel communication 1992.
  • [9.] Z. Hu and B. L. Lin, On the asymptotic-norming property of Banach spaces, Function spaces (Edwardswille, IL, 1990), 195-210, Lecture Notes in Pure and APPl. Math., Dekker, New York, 1992, 136.
  • [10.] Z. Hu and B. L. Lin, Smoothness and the asymptotic-norming properties of Banach spaces, Bull. Austral. Math. Soc., 45 (1992), 285-296.
  • [11.] R.C.James, Bases and reflexivity of Banach spaces, Ann. of Math., 52 (1964), 542-550.
  • [12.] R. C. James and A. Ho, The asymptotic-norming and Radon-Nikodym properties for Banach spaces, Arkiv for Matematik, 19 (1981) 53-70.
  • [13.] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces, Vol I Sequence Spaces, Springer Verlag, Berlin.
  • [14.] I. Namioka and R. R. Phelps, Banach spaces which are Asplund spaces, Duke Math. J., 42 (1975) 735-750.
  • [15.] C. Stegall, The duality between Asplund spaces and spaces with the Radon-Nikodym property, Isreal J. Math., 29 (1978) 408-412.